PDA

View Full Version : amitriptyline



seandajohn
21-09-2010, 22:00
I've got some 10mg amitriptyline tablets, using them to try and help me sleep, but i cant stay asleep for longer than about 3 or 4 hours after taking one, and have poor sleep after that, waking up all the time.

I was wondering if it would be safe to take 2 or 3 of them at once to try and stay asleep for longer?

StaySedated
21-09-2010, 22:37
it won't hurt. there may be some anticholinergic side effects(dry mouth, restless legs, but nothing too bad). i'm sure taking 2 or 3 should knock you out more and keep you asleep although you may feel a little groggy when you wake up.

hope it works, i have bad chronic insomnia so i know lack of sleep sucks.

GratefulJam
28-09-2010, 00:38
Sup Y'all...just registered with BL, so im a newbie, but ive used this site to aquire some much needed info on a variety of topics, so my turn to give back.

Im a 30yr old chronic pain suffered from a couple MVAs, severe back injury from head on with a school bus (buses fault and covered up by school district, got nothing but injury, err), and most recently a spectacular areal collision, i was passenger so not my fault either. However, through these injuries i have grasped a whole new understanding of pain management, prescription abuse & misuse, and alternative medicine therapies->Ive come a LONG way and although im in pretty bad shape, have really healed myself a great deal and just try to help as many others as possible with all the knowledge experience ive picked up over the years. i also have great news, i just found out at 30, they finally are willing to totally replace my knee, a major cause of my current condition! doc finally said the benefits far outweigh the risks! so anyway, longwinded as i may be...heres a little insight on the amitrip:


Its a tricyclic antidepressent used primarily in the 60's, i definately feel there are some psychotropic aspects of it, its fallen out of favor for more recent SSRI (selective seratonin reuptake inhibitors) and nuerepinephrine among others...

the common tablets are a 14 hour time release and it usually prescriped to take at bedtime, when it takes effect it essentially stops you body from reabsorbing serotonin which it does on a constant cycle. Due to the lack of reabsorption, higher levels are maintained in your system. I have used exclusively for the pain releif aspects, and the sleeping aspects (elevil is brand name, and is prescribed mainly these days for trouble sleeping), i do have a sort of depression associated with sever chronic pain and inability to participate in my dearly missed active lifestyle. IT works EXTREMELY well for chronic pain, and as i take oxycodone as well it definately has a huge benefit in combination, and the extra serotonin definately helps keep a happy sense of being, and ive also theorized about its ability to help those who have used excstacy, or other psycotropic/drugs that affect serotonin and the like. While not being damaged in any way from my recreational drug use (i dont think, but i was one i am)i feel that haveing a little help with some extra serotonin floating around in ma system certainly cannot hurt. bI originally was taking 50mgs at bedtime, and over the period of ayear or two, increased to 100mgs at night for previously listed effects, and now also take 50mgs in morning for daytime benefits. While this is a moderate dose, they make 75mg/100mg tabs, and i think also 200. im aware of people taking upwards of 300mgs twice a day, granted im sure there are heavy side effects with such a large dose, but none that are harmful (TO MY KNOWLEDGE). Ive also bitten into one of mine for immediate release, and taken upwards of 3-4 total at bedtime, and one each way in morning. It takes a few weeks to work up to this dosage, and initially the stuff will knock you down and out. but upon getting used to it, you can easily drift off to the best sleep ever, or stay awake with only a slight amount of groggyness. BEWARE, when taking large dose, of you stand or move to quickly you will get very DIZZY and FAINT, ending up in what seems to be an epileptic siezure like state, which passes almost immediately, BUT DEFINATELY USE CAUTION and DO NOT STAND QUICKLY!!! i do drink alcohol, and as ive been using the meds for some time, i dont notice any harmful effects, but definately use caution here too! another Pretty INTENSE side effect is if you stop taking abruptly after taking for some period of time, say more than 1-3 months, YOU WILL NOT BE ABLE TO SLEEP, for upwards of 10 days....you are so comfortable and tired, and frustrated, and peaceful, but you CANNOT pass the threshold into actual sleep, so be careful in this area. Like is said i do take oxycodone (OContin &(previously IR OC) & now percacet) and it definately enhances the effects, although im pretty sure there are no dangerous side effects unless you are taking way to much, so happy trails, and be very careful with the standing to quickly thing. Hope this is a help, and sorry for being so longwinded. Good Day!

Also any other questions as far pain management and alternative medicine ask away (and messege-if you even can on here? ) or email GratefulJam@msn.com. peece. 8o=D;):|

K'd-OUT-in-AZ
28-09-2010, 00:48
I've got some 10mg amitriptyline tablets, using them to try and help me sleep, but i cant stay asleep for longer than about 3 or 4 hours after taking one, and have poor sleep after that, waking up all the time.

I was wondering if it would be safe to take 2 or 3 of them at once to try and stay asleep for longer?

Yes, it would be safe. Hopefully it keeps you asleep without waking constantly. That is the problem I suffer from. I wake in the middle of the night like four times and sometimes I can't get back to sleep for like another hour or so.

LonE1
28-09-2010, 09:48
I fuckin hate those things: They make my heart rate go faster and I feel unconfortable and unable to sleep.

ive taken 5 10mg's before, im sure you will be fine if you like them.

BIGsherm7272
28-09-2010, 09:55
yea I'm not really a big fan of tricyclic antidepressants either, they just make you feel too zoned and like shit......they also have many more side effects than most modern-day SSRI's and SNRI's......they also don't seem to effective in treating depression imo......I would rather just get a z-class drug or a hypnotic benzo for sleep.

Dr migi
09-10-2010, 21:22
I just started the treatment for Insomnia.

I have used benzo, and zolpidem in the past but it only worked some times and after a 2-3 month it stopped working. And when I tried to up the dosage to sleep I got realy bad after effect from zolpidem and got hoocked to benzo for some times.

Now im on Zopiclone and amitriptyline ( brand name tryptizol ) at 2x10mg 2hrs before bedtime and it slowly drift me into sleep. but it could be some placebo. I dont know at the moment.

K'd-OUT-in-AZ
09-10-2010, 22:10
I'm going in today to see my psychiatrist and see if he can give me something for my awful insomnia. I wake like every hour to hour and a half in the middle of the night and feel so tired when I wake. It started after my last taper from Diazepam. I'm prescribed Respiridol 3mg currently and its possible that he may just up that dose but I'm hoping for something like Remeron or Trazodone. I was going to also ask if amitriptyline was an option but I guess not anymore.

He knows that I've abused drugs in the past, not my addiction problem though, so I don't think the z-drugs are an option. I'm looking for something to be prescribed for just a month because I'll be off my Diazepam taper.

doppelganga196
18-12-2010, 02:16
Been popping these for the past days to smooth out an abstinence from opiates & thc. Has helped quite a bit with my insomnia; does make it very hard to get out of bed though...

20/50 mg seems to be 'helpful' to me at the moment, however i'd like to duck back down to 0 mg soon.